Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Antineutrophil Cytoplasmic Antibody–Positive Cutaneous Leukocytoclastic Vasculitis Associated With Propylthiouracil Therapy

Antineutrophil Cytoplasmic Antibody–Positive Cutaneous Leukocytoclastic Vasculitis Associated... OBSERVATION Antineutrophil Cytoplasmic Antibody–Positive Cutaneous Leukocytoclastic Vasculitis Associated With Propylthiouracil Therapy Yi-Shuan Sheen, MD; Chia-Yu Chu, MD; Hsin-Su Yu, MD, PhD dministration of propylthiouracil therapy has been associated with a hypersensitivity syndrome that typically manifests as vasculitis. Most cases of propylthiouracil therapy– induced antineutrophil cytoplasmic antibody (ANCA) positivity react to perinuclear A ANCA (p-ANCA). We describe a patient who presented with cutaneous manifesta- tions of propylthiouracil therapy hypersensitivity vasculitis with ANCA positivity. (Figure 2D). Propylthiouracil therapy was REPORT OF A CASE discontinued because of laboratory and histopathologic evidence of propylthio- A 43-year-old woman with hyperthyroid- uracil therapy–induced ANCA-positive ism presented to our institution with gen- vasculitis. The serum p-ANCA titer then eralized eruptions. The patient’s hyper- decreased to 9.2 U/mL, and the eruptions thyroidism had been controlled with resolved in the following 2 weeks. propylthiouracil, 100 mg/d, for the pre- vious 3 years. Cutaneous examination re- vealed many irregularly shaped, purpu- COMMENT ric plaques with necrotic centers and surrounding rims of erythema on the face, The target antigen of the most common ears, trunk, and extremities (Figure 1). p-ANCA pattern is specific to myeloperoxi- The p-ANCA level was 901 U/mL (refer- dase. It has been suggested that myeloper- ence http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png JAMA Dermatology American Medical Association

Antineutrophil Cytoplasmic Antibody–Positive Cutaneous Leukocytoclastic Vasculitis Associated With Propylthiouracil Therapy

JAMA Dermatology , Volume 142 (7) – Jul 1, 2006

Loading next page...
 
/lp/american-medical-association/antineutrophil-cytoplasmic-antibody-positive-cutaneous-JUMhiHT54j
Publisher
American Medical Association
Copyright
Copyright 2006 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.
ISSN
2168-6068
eISSN
2168-6084
DOI
10.1001/archderm.142.7.879
pmid
16847204
Publisher site
See Article on Publisher Site

Abstract

OBSERVATION Antineutrophil Cytoplasmic Antibody–Positive Cutaneous Leukocytoclastic Vasculitis Associated With Propylthiouracil Therapy Yi-Shuan Sheen, MD; Chia-Yu Chu, MD; Hsin-Su Yu, MD, PhD dministration of propylthiouracil therapy has been associated with a hypersensitivity syndrome that typically manifests as vasculitis. Most cases of propylthiouracil therapy– induced antineutrophil cytoplasmic antibody (ANCA) positivity react to perinuclear A ANCA (p-ANCA). We describe a patient who presented with cutaneous manifesta- tions of propylthiouracil therapy hypersensitivity vasculitis with ANCA positivity. (Figure 2D). Propylthiouracil therapy was REPORT OF A CASE discontinued because of laboratory and histopathologic evidence of propylthio- A 43-year-old woman with hyperthyroid- uracil therapy–induced ANCA-positive ism presented to our institution with gen- vasculitis. The serum p-ANCA titer then eralized eruptions. The patient’s hyper- decreased to 9.2 U/mL, and the eruptions thyroidism had been controlled with resolved in the following 2 weeks. propylthiouracil, 100 mg/d, for the pre- vious 3 years. Cutaneous examination re- vealed many irregularly shaped, purpu- COMMENT ric plaques with necrotic centers and surrounding rims of erythema on the face, The target antigen of the most common ears, trunk, and extremities (Figure 1). p-ANCA pattern is specific to myeloperoxi- The p-ANCA level was 901 U/mL (refer- dase. It has been suggested that myeloper- ence

Journal

JAMA DermatologyAmerican Medical Association

Published: Jul 1, 2006

References